# SDR CA091202011

- Difficulty date: December 1, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 23,571 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 2430 · DC Generating System
- Part: Relay
- Part number: 6041H205A
- Condition: Malfunctioned
- Location: Generator
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CREW ARRIVED AFTER ONE HOUR FLIGHT REPORTING ABNORMAL LT GENERATOR VOLT METER INDICATION.  THE GEN FAIL LIGHT FUNCTIONED NORMALLY WITH THE GENERATOR OFF OR ON, HOWEVER, THE GENERATOR WOULD NOT SUPPLY THE BUS, THIS WAS CONFIRMED ON A GROUND RUN CHECK.  AFTER SOME INVESTIGATION MAINTENANCE FOUND A BURNT WIRE FROM THE GENERATOR RELAY’S X2 POST (COIL) TO GROUND.  THE INSULATION HAD BURNT OFF IT AND ALSO DAMAGED OTHER WIRES IN THE BUNDLE.  THE WIRING WAS MODIFIED IN THIS AREA BY AD 97-11-13 AND VARIOUS SERVICE BULLETINS INCORPORATED BY THAT AD.  IT WAS DETERMINED THAT THE MOST LIKELY CAUSE WAS THE FAILURE OF THE GENERATOR RELAY, CAUSING THE MAIN CONTACTOR INSIDE TO TOUCH THE GEN FAIL INDICATOR CONNECTIONS ON THE TOP OF THE RELAY. THIS PROVIDED A DIRECT PATH TO GROUND THROUGH THE X2 POST OF THE RELAY AND CAUSED THE BURNT WIRE.  THIS RELAY CAN BE REPLACED BY SB 226-24-033, HOWEVER, THAT HAS NOT BEEN ACCOMPLISHED ON THIS AIRFRAME.  THE OPERATOR IS ISSUING A NOTICE TO INSPECT ALL AFFECTED AIRFRAMES AT NEXT ACCESS, AND A CAMPAIGN TO REMOVE THE X2 WIRE FROM THE BUNDLE AND ROUTE IT SEPARATELY SO IN THE EVENT OF A FAILURE, THIS WIRE WILL NOT DAMAGE ANY OTHER WIRING. (TC NR 20091202011)
